Alert archive / Arizona / Red Flag Warnings in 2011
Red Flag Warning 1, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this red flag warning at Apr 1, 2011, 2:54 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Apr 2, 2011, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 1, 2011, 2:54 PM MST (21:54 UTC)
- In effect from
- Apr 2, 2011, 12:00 PM MST
- Expired
- Apr 2, 2011, 6:57 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 21:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2892 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -56 m²/s²
- 0-3 km storm-relative helicity
- -41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
445 WWUS85 KFGZ 012154 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 254 PM MST FRI APR 1 2011 ...RED FLAG WARNING IN EFFECT FROM NOON SATURDAY TO 8 PM MST SATURDAY EVENING FOR PORTIONS OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS MUCH OF NORTHEASTERN ARIZONA FROM LATE SATURDAY MORNING THROUGH SATURDAY EVENING AND WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. FOR SUNDAY...RELATIVE HUMIDITIES WILL INCREASE BUT WINDS WILL ALSO INCREASE SUBSTANTIALLY. THIS FIRE WEATHER WATCH IS IN EFFECT FOR ELEVATIONS BELOW 7000 FEET. AZZ109>114-139-140-021000- /O.UPG.KFGZ.FW.A.0002.110402T1700Z-110403T0300Z/ /O.NEW.KFGZ.FW.W.0001.110402T1900Z-110403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 254 PM MST FRI APR 1 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR ELEVATIONS BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM MST SATURDAY DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA: THE FIRE WEATHER WATCH INCLUDES THE LITTLE COLORADO RIVER VALLEY AND NORTHEASTERN ARIZONA FOR ELEVATIONS BELOW 7000 FEET. * TIMING: WINDS AND RELATIVE HUMIDITIES WILL REACH CRITICAL LEVELS BY EARLY SATURDAY AFTERNOON AND CONTINUE INTO SATURDAY EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED DURING THE AFTERNOON HOURS. * RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL FALL TO 8 TO 15 PERCENT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
3 follow-up statements
584 WWUS85 KFGZ 020945 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 245 AM MST SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR PORTIONS OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... .AN APPROACHING COLD FRONT WILL BRING STRONG WINDS AND LOW RELATIVE HUMIDITIES ACROSS MUCH OF NORTHEASTERN ARIZONA FROM LATE THIS MORNING THROUGH THIS EVENING AND WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS. FOR SUNDAY...RELATIVE HUMIDITIES WILL INCREASE BUT WINDS WILL ALSO INCREASE SUBSTANTIALLY. THIS RED FLAG WARNING IS IN EFFECT FOR ELEVATIONS BELOW 7000 FEET. AZZ109>114-139-140-030300- /O.CON.KFGZ.FW.W.0001.110402T1900Z-110403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 245 AM MST SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET... * AFFECTED AREA: THIS RED FLAG WARNING INCLUDES THE LITTLE COLORADO RIVER VALLEY AND NORTHEASTERN ARIZONA FOR ELEVATIONS BELOW 7000 FEET. * TIMING: WINDS AND RELATIVE HUMIDITIES WILL REACH CRITICAL LEVELS BY EARLY THIS AFTERNOON AND CONTINUE INTO THIS EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 40 MPH ARE EXPECTED DURING THE AFTERNOON HOURS. * RELATIVE HUMIDITIES: RELATIVE HUMIDITIES WILL FALL TO 8 TO 15 PERCENT IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ HTTP://WEATHER.GOV/FLAGSTAFF
994 WWUS85 KFGZ 022125 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 225 PM MST SAT APR 2 2011 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM MST THIS EVENING FOR PORTIONS OF NORTHEASTERN ARIZONA DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITIES... AZZ109>114-139-140-030300- /O.CON.KFGZ.FW.W.0001.000000T0000Z-110403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 225 PM MST SAT APR 2 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING FOR ELEVATIONS BELOW 7000 FEET... * AFFECTED AREA: THIS RED FLAG WARNING INCLUDES THE LITTLE COLORADO RIVER VALLEY AND NORTHEASTERN ARIZONA FOR ELEVATIONS BELOW 7000 FEET. * TIMING: SURFACE OBSERVATIONS THIS AFTERNOON INDICATE RED FLAG CRITERIA WERE BEING MET ACROSS MOST OF NORTHEAST ARIZONA. THESE CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING. * 20-FOOT WINDS: SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 40 MPH WILL CONTINUE UNTIL 8 PM. * RELATIVE HUMIDITIES: RELATIVE HUMIDITIES REMAIN IN THE 11 TO 15 PERCENT RANGE THROUGH EARLY THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING OR ARE IMMINENT. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES WILL CREATE EXTREME FIRE GROWTH POTENTIAL. PLEASE NOTIFY FIELD CREWS OF THIS RED FLAG WARNING. && $$ 41
607 WWUS85 KFGZ 030157 RFWFGZ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 657 PM MST SAT APR 2 2011 AZZ109>114-139-140-030300- /O.CAN.KFGZ.FW.W.0001.000000T0000Z-110403T0300Z/ NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD (FIRE WEATHER ZONE 109)-CHINLE VALLEY (FIRE WEATHER ZONE 110)- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU (FIRE WEATHER ZONE 111)- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY (FIRE WEATHER ZONE 112)- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY (FIRE WEATHER ZONE 113)- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY (FIRE WEATHER ZONE 114)-BLACK MESA AREA (FIRE WEATHER ZONE 139)- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264 (FIRE WEATHER ZONE 140)- 657 PM MST SAT APR 2 2011 ...RED FLAG WARNING IS CANCELLED FOR ELEVATIONS BELOW 7000 FEET... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE RED FLAG WARNING. DECREASING WINDS AND INCREASING RELATIVE HUMIDITY VALUES FOLLOWING SUNSET HAVE PUT AND END TO RED FLAG CONDITIONS THIS EVENING. A COLD FRONT AND STRONG WINDS WILL MOVE ACROSS THE AREA ON SUNDAY BUT RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN WELL ABOVE CRITICAL FIRE WEATHER LEVELS. $$ HTTP://WEATHER.GOV/FLAGSTAFF
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 1, 2:30 PM MST, 24 minutes earlier.
Area forecast discussion, Apr 1, 2:30 PM MST, 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST FRI APR 01 2011 .SYNOPSIS...A STORM SYSTEM WILL APPROACH THE STATE SATURDAY BRINGING INCREASING SOUTHWEST WINDS. THE SYSTEM WILL MOVE ACROSS THE REGION SUNDAY...WITH VERY STRONG SOUTHWEST WINDS...A CHANCE OF RAIN AND SNOW SHOWERS...AND MUCH COOLER TEMPERATURES. DRY WEATHER IS EXPECTED MONDAY AND TUESDAY. && .DISCUSSION...STRONG HIGH PRESSURE OVER THE SOUTHWEST HAS RESULTED IN ANOTHER DAY OF WARM TEMPS ACROSS THE REGION WITH SOME LOCALES APPROACHING RECORD READINGS. OPERATIONAL MODELS ARE REASONABLY CONSISTENT WITH THE APPROACH AND PASSAGE OF A STRONG S/W TROUGH OVER THE WEEKEND. IN ADDITION...MODELS HAVE BEEN TRENDING TOWARDS A FASTER AND DRIER SYSTEM. FOR SATURDAY...SOUTHWEST WINDS WILL INCREASE BECOMING 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH IN SOME AREAS. WIND GUSTS MAY BRIEFLY APPROACH ADVISORY LEVELS DOWNWIND OF THE MOGOLLON RIM ON SATURDAY AFTERNOON BUT THESE WINDS ARE NOT EXPECTED TO BE WIDESPREAD NOR LONG ENOUGH IN DURATION TO WARRANT AN ADVISORY AT THIS TIME. CRITICAL FIRE WEATHER CONDITIONS MAY DEVELOP ACROSS NORTHEAST AZ... AND A RED FLAG WARNING HAS BEEN ISSUED FOR THESE AREAS FOR SATURDAY AFTERNOON. MODELS SHOW THE SFC FRONT NEAR THE UT/AZ BORDER NEAR SUNRISE SUNDAY...AND INTO CENTRAL AZ BY LATE AFTERNOON. THE APPROACH OF THE FRONT WILL COMBINE WITH DAYTIME BOUNDARY LAYER MIXING AND RESULT IN VERY STRONG WINDS ACROSS THE AREA WITH GUSTS UP TO 55 MPH LIKELY. THE STRONGEST WINDS WILL OCCUR ACROSS EASTERN AZ AND AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. CURRENT FORECAST HAS LOW TO MODERATE POPS ACROSS NRN AZ AND THIS SEEMS REASONABLE AS THERE SHOULD BE SCATTERED SHOWER ACTIVITY ASSOCIATED WITH THE FRONT. HOWEVER...CURRENT MODEL SOLUTIONS ARE TRENDING TOWARDS A MUCH DRIER FRONTAL SYSTEM THAN EARLIER MODEL RUNS. TEMPS ON SUNDAY WILL BE MUCH COOLER THAN THE PREVIOUS FEW DAYS WITH SOME ADDITIONAL COOLING ON MONDAY. TEMPS WILL WARM TO SEASONABLE LEVELS ON TUESDAY. A TROUGH WILL APPROACH THE AREA BY MIDWEEK BRINGING ANOTHER ROUND OF WIND AND SHOWERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION...FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED FOR THE NEXT 24 HOURS. SW WINDS 5-10 KTS WITH HIGHER GUSTS THIS EVENING WILL DECREASE AFTER 02Z. SW WINDS 10-20 KTS WITH HIGHER GUSTS WILL DEVELOP FROM 15 TO 18Z SATURDAY...BECOMING SW 15-30 KTS WITH GUSTS TO AROUND 35 KTS AFTER 18Z. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER... SATURDAY AND SUNDAY...EXPECT DRY WEATHER AND VERY WARM TEMPERATURES TO CONTINUE THROUGH SATURDAY. WINDS WILL BECOME STRONG ON SATURDAY AND RELATIVE HUMIDITIES WILL FALL BELOW 15 PERCENT ACROSS NORTHEASTERN ARIZONA AND A RED FLAG WARNING HAS BEEN ISSUED FOR ELEVATIONS BELOW 7000 FEET. ELSEWHERE...WINDS AND/OR RELATIVE HUMIDITIES MAY BRIEFLY APPROACH RED FLAG CRITERIA. FOR SUNDAY...A COLD FRONT WILL CROSS NORTHERN ARIZONA...BRINGING STRONGER SOUTHWEST WINDS...ALONG WITH MUCH COOLER TEMPERATURES AND A CHANCE OF RAIN AND SNOW SHOWERS. MONDAY THROUGH WEDNESDAY...BELOW NORMAL TEMPERATURES WILL CONTINUE MONDAY WITH LIGHTER NORTHERLY WINDS AND DRY CONDITIONS. BY TUESDAY...ABOVE NORMAL TEMPERATURES WILL RETURN ALONG WITH CONTINUED DRY CONDITIONS AND LIGHT SOUTHWESTERLY WINDS. ANOTHER STORM SYSTEM IS POSSIBLE BY WEDNESDAY WITH A CHANCE OF PRECIPITATION AND INCREASING SOUTHWESTERLY WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES...RED FLAG WARNING SATURDAY FROM NOON TO 8 PM MST FOR AZZ109>114-139-140. && PUBLIC................DB AVIATION/FIRE WX......DJO FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 1, 4:38 AM MST, 10 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 438 AM MST FRI APR 1 2011 AZZ004>018-037>040-020700- KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS- OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- 438 AM MST FRI APR 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ARIZONA...NORTH CENTRAL ARIZONA...NORTHEAST ARIZONA AND WEST CENTRAL ARIZONA. .DAY ONE...TODAY AND TONIGHT NO WEATHER HAZARDS ARE EXPECTED TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ON SATURDAY....A LOW PRESSURE DISTURBANCE WILL APPROACH NORTHERN ARIZONA BRINGING SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH POSSIBLE. CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE FOR PORTIONS OF NORTHEAST ARIZONA...AND A FIRE WEATHER WATCH HAS BEEN ISSUED. BREEZY CONDITIONS WILL PERSIST OVERNIGHT SATURDAY INTO SUNDAY MORNING...THEN VERY STRONG SOUTHWEST WINDS ARE LIKELY ON SUNDAY WITH GUSTS FROM 45 TO 60 MPH. THE STRONGEST WINDS ARE EXPECTED OVER THE EASTERN HALF OF ARIZONA. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST OVER NORTHEAST ARIZONA ON SUNDAY...INCLUDING THE INTERSTATE 40 CORRIDOR FROM FLAGSTAFF TO THE NEW MEXICO LINE. TRAVEL MAY BE IMPACTED DUE TO POOR VISIBILITY.
Nearby
Red Flag Warnings in Arizona, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.